Well after 7 blissful weeks of being about 70% better the symptoms are breaking though with a vengence. I really thought Lyrica was the drug for me but even with the edition of clonodine it’s not doing the trick. It’s so cruel giving one’s life back then snatching it back. Any ideas as to why the meds stop working?
Fi are you sure they’ve stopped or could you have something else going on that is just rattling them??
Are you still pushing up the dose?
Hi Muppo, I pushed the dose up to 600 which is the highest . I must confess that I’ve actually ramped them up to 700 to see if it helps. I know I’ve been really busy which could be a factor. And of course since my body has decided to ovulate again at 51 , I may be due for a period. guess I must wait and see.
all of these meds have the possibility of pooping out. Doctors will usually have you push the limit to get your body to restart, but I am always scared of that. Are your symptoms the same as they were before Lyrica? You might want to add in an other med that might hit other receptors, and then come down a bit on the Lyrica. What about something like Lamictal? Is is supposed to be good one as an anticonvulsant, which calms the brain. Sometimes you get some synchronicity between the two that makes them each work better. I will look for "augmenting agents " for Lyrica next time I’m by my book, “The Practicioners Guide to Psychopharmaceuticals”…seriously, I keep it bedside.
Sorry, I have been there. And over time things got better, and my meds didn’t really poop out…I just had a minor set back and things got back on track.
Hi, Kelley, I’d love a copy of that book! yes the symptoms are the same they are seeping through the drugs as it were.
That’s how I feel - like things are pooping out. I feel so, so bad today I’m so scared
The book is from Dr. Stephen Stahl. A renouned psychiatrist here in the states. IT’s the 3rd edition of the Essential Guide to Psychopharmacology I believe. You can check it out on AMazon. I love having it handy.
Fiona - don’t give up hope on the meds, it may just be a blip! I’ve just had three good weeks and had managed to start running again (very slowly!) and then Sunday evening BAM! It lasted until Thursday morning (when my period started!). I haven’t had such a bad time for a good while and it really knocked my confidence. My doc says it’ll be a year on the meds and I have improved so I’m sticking with them for a while longer and hoping it was a blip!
thanks everyone…I’m hoping for the best.
I’ve had a bad last two weeks or so. I went to my neurologist to get straightened out. She increased everything - three drugs (amitrip, benzo, and Effexor). I asked about “it seems like I just need more and more. Is this going to be what happens?”. She just told me not to worry - things will even out when it’s not so hot (it’s been 100 degrees here for weeks and humid). She thinks I can decrease the doses later. Other things - stresses, hormones - may do the same thing. Just wait until life gets easier and then try to decrease.
Basically, I’ve decided to just do what she says. She was the only one who was able to get me back to living a few years ago. And I have been doing much better the last couple of days.
what are your doses now, and what doses are you upping to? Which benzo?
I understand how frustrating and depressing this can be.
After being sick for so long, feeling elated about doing so well, then it falls to pieces.
After many disappointing false starts, I use to say I’d rather not get better for a while than to feel good and have it ripped out from underneath me again.
I’m so sorry…
All we can do is to battle on in hope that our next trial might be the one that sticks.
It seems the brain is so good at adjusting and finding new ways to go about messing with us.
My dad has a 5cm inoperable AVM of the parietal lobe deep inside the brain , he can’t do anything and is spending his last years just sitting around as it’s ready to burst.
I did some research early in the piece , and found many people with this condition can be operated on if it’s small enough, simply by gluing the AVM and blocking it’s path , but more than often the AVM finds its way back by sprouting new roots/viens…
The brain is so clever it reorganizes neural pathways, so I wonder if this is what the brain is doing , when a med loses its power, changing finding new ways to generate our migraines.
I’ve had many meds conk out on me Fiona and I truly do know how you’re feeling.
Sending bug hugs to you.
I’m up to 75 mg amitriptyline, 10 mg Librium (long half-life benzo), and 75 + 37.5 Effexor each day. I’ve been doing really well the last couple of days. Throwing more meds at the problem seems to work for me.